EconPapers    
Economics at your fingertips  
 

Covariate Measurement Error: Bias Reduction under Response-Based Sampling

Esmeralda Ramalho ()

Studies in Nonlinear Dynamics & Econometrics, 2010, vol. 14, issue 4, 34

Abstract: In this paper we propose a general framework to deal with the presence of covariate measurement error (CME) in response-based (RB) samples. Using Chesher's (1991) methodology, we obtain a small error variance approximation for the contaminated sampling distributions that characterize RB samples with CME. Then, following Chesher (2000), we develop the generalized method of moments (GMM) estimators that reduce the bias of the most well known likelihood-based estimators for RB samples which ignore the existence of CME and derive a score test to detect the presence of this type of measurement error. Our approach only requires the specification of the conditional distribution of the response variable given the latent covariates and the classical additive measurement error model assumption, the availability of information on both the marginal probability of the strata in the population and the variance of the measurement error not being essential. Monte Carlo evidence is presented which suggests that, in RB samples of moderate sizes, the bias-reduced GMM estimators perform well.

Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://doi.org/10.2202/1558-3708.1695 (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
Working Paper: Covariate Measurement Error: Bias Reduction under Response-based Sampling (2009) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:sndecm:v:14:y:2010:i:4:n:2

Ordering information: This journal article can be ordered from
https://www.degruyter.com/journal/key/snde/html

DOI: 10.2202/1558-3708.1695

Access Statistics for this article

Studies in Nonlinear Dynamics & Econometrics is currently edited by Bruce Mizrach

More articles in Studies in Nonlinear Dynamics & Econometrics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2025-03-19
Handle: RePEc:bpj:sndecm:v:14:y:2010:i:4:n:2